MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUM16120
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that reported that during a stent placement procedure in the right common femoral vein, the stent allegedly had resistance while advancing and the stent allegedly started to deploy on its own.It was further reported that the stent was allegedly removed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample is in non-activated condition such that the safety slider is in locked condition.The stent is fully loaded inside the stent sheath but shifted in distal direction with a short tip to sheath gap.A damage/ break of the locking system cannot be identified.The kinked guidewire is not part of the sample return.During evaluation testing, a system compatible guidewire can be easily inserted, the locking mechanism can be successfully unlocked, and stent deployment can be initiated at regular/ low force level.The investigation leads to inconclusive result for difficult insertion, premature deployment, and break.The guidewire was found kinked upon removal of the system which was considered a friction increasing factor, and the user experienced some difficult advancing because the guidewire did not run smoothly inside the system.A 0.035" guidewire with 10f sheath were used for access, and the lesion was not pre dilated.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use state: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' regarding accessories the instructions for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended.' under required material the instructions for use state: '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm (.) 0.035-inch diameter guidewire'.The instructions for use also state: 'prior to use flush the guidewire lumen of the stent system with normal, sterile saline until saline exits the tip of the system'.H10: d4 (expiration date: 01/2026).H11: h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that reported that during a stent placement procedure in the right common femoral vein via right popliteal vein, the stent allegedly had resistance while advancing and the stent allegedly started to deploy on its own.It was further reported that the stent was allegedly removed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19654026
Report Number9681442-2024-00168
Device Sequence Number15090489
Product Code QAN
UDI-Device Identifier00801741103599
UDI-Public(01)00801741103599
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVENUM16120
Device Lot NumberANJN0675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown